CaltechAUTHORS
  A Caltech Library Service

Viscous flow of craters

Scott, Ronald F. (1967) Viscous flow of craters. Icarus, 7 (1-3). pp. 139-148. ISSN 0019-1035. http://resolver.caltech.edu/CaltechAUTHORS:20150811-125426143

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20150811-125426143

Abstract

The viscous flow equations of Haskell describing the very slow axially symmetric flow of a linearly viscous liquid initially subject to a crater-shaped surface disturbance have been solved numerically. The solution is presented in a curve showing the return of the center of the perturbation to the original surface level as a function of time. A discussion of the stability of this type of viscous flow is given, together with a stability criterion due to Tait. Application of the results to lunar craters is considered, and finally a description is given of some viscous flow model studies, which may be of value in the solution of more complex viscous flow problems of this type.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1016/0019-1035(67)90058-9DOIArticle
http://www.sciencedirect.com/science/article/pii/0019103567900589PublisherArticle
Additional Information:© 1967 Elsevier. Received November 11, 1965. Communicated by A. R. Hibbs.
Record Number:CaltechAUTHORS:20150811-125426143
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20150811-125426143
Official Citation:Ronald F. Scott, Viscous flow of craters, Icarus, Volume 7, Issues 1–3, 1967, Pages 139-148, ISSN 0019-1035, http://dx.doi.org/10.1016/0019-1035(67)90058-9. (http://www.sciencedirect.com/science/article/pii/0019103567900589)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:59419
Collection:CaltechAUTHORS
Deposited By: George Porter
Deposited On:11 Aug 2015 21:08
Last Modified:13 Feb 2019 18:04

Repository Staff Only: item control page